In light of recent events


#1

Because I’ve been under a lot of stress and depression lately, my doctor has prescibed lexapro. Anyone with any experience on it?


#2

No, I don’t, but I do hope this will help you start to feel better soon. You are such an inspiration and support here. Take care.


#3

I’ve taken it, and I’ve had a bunch of clients who have used it. It’s a really commonly prescribed SSRI. Most folks tolerate it pretty well, although some find that they have sexual side effects. Give it a good two-three weeks before you expect a difference. I’m glad you talked to your doctor. Hopefully this will help. If you wind up having unplesant side effects from Lexapro, ask your doctor to consider switching you to Wellbutrin.


#4

I did wellbrutin for 2 years and i liked the way it made me feel, except for the added energy which conflicted with my anxiety sometimes, so i went off of it. I do worry about the sexual side effects…but since sex isn’t a viable option for me now, I knew I had to do something because I didn’t get out of bed, take a shower, get dressed or hardly even eat for 3 days and my kiddo was worried.


#5

Definitely time to get something to help. I hope Lexapro does the trick for you. I get what you are saying about Wellbutrin and anxiety. I’ve taken it for about eight years, and I have to be a little careful about caffeine. Otherwise, I start feeling jacked up and having heart flutters. The combination that finally worked best for me is 150mg Wellbutrin and 50mg Zoloft. Psych meds are sometimes as much of an art as they are a science. Hoping this one does it for you.


#6

I was on lexapro in 2007 for one full year…u will have cold sweats at night when sleeping, have a tendency to buy stuff or want “stuff”, it will change ur mindset to be another version of u…it will have a kind over exert happy high buzz (depending on your dosage and how much milligram)…all honesty, I felt weird on it. Not myself. I stop using it that year, and just faced the music myself. End result I just felt I can conquer my depression myself. I failed tho. Maybe it will not for you.


#7

I also take buspar which research suggests helps to hinder the sexual side effects SSRI’s


#8

So Silas isn’t around so I will say it. We all love you Bill and you are awesome. Thank you for always being here, even when things get rough for you.


#9

Excellent. You’re going to be a-okay.


#10

Be well Bill. Good that you seek help at the first signs of issue. Hope this medication helps you through this patch of life.


#11

I don’t take lexapro, but I’ve been on most of the SSRIs and psych meds. I’ve been on 400 mg of luvox for OCD and anxiety for years. I used to take buspar. My docs switched me to valium, though I haven’t filled the Rx in literally years. I will say that I have no sex drive. I’m sure my history of abuse and a hysterectomy compound that issue, but psych drugs definitely leave me empty on the sex side. I hope lexapro works for you. Keep us posted. :heart:


#12

I’m on Lexapro. I tried Prozac and Zoloft in the last year, but had too many side effects. I’ve always had trouble with SSRIs, mostly they conflict with my anxiety, but I have found Lexapro extremely helpful! Not sure about the sexual side effects. Like you said, I’m not in a situation that this would be an issue so I’m just not worried about it right now. I used to be on Buspar, but it wrecked my anxiety (mostly because it interacted with the drinking in the later part). I have it now an a PRN but haven’t taken it. That will be reevaluated eventually. The Lexapro has helped tremendously with my OCD and social anxiety, as well as some depression symptoms.

The first few weeks were a little crazy as my body adjusted, but it was ten times worse with the Zoloft. If you can stand the initial side effects hopefully you well get the benefits. Those side effects were definately temporary for the most part.

I will say this… Make sure you have some kind of daily dispenser. Just this morning I’m pretty sure I didn’t take mine and I’m a wreck. I have an old scrip for 5 mg (I’m on 10 now) and talked to my pharmacist about it. I just took a 5 because I can’t be sure I didn’t take it. Bought week long dispenser to stop this from happening. It’s not good if you miss a dose.

Anyway, hope you find the positive results I have! Let us know!


#13

Thanks for the reply. I have a dispenser for my pills and vitamins. I use to not have one but I kept forgetting to take my BP meds and that is a horrible feeling. Today was day one. I know it takes a while but I’m hoping it works. Buspar has worked wonders for me for over 2 years. I was taking the highest dose, but I cut it in half a few months ago.


#14

I hope the Lexapro helps! Hugs.


#15

Just be prepared for the possibility of loopy days the first week. It IS worth that first week or two to me.


#16

I been taking lexapro 10 mg for the past 2 years. It help me with my anxiety and depression , the only bad thing I could say about it is that I gains weight.
It’s been a year since my dad past away and that was a major reason for me to continue on this medication, I feel that I’m Getting ready to cut it off. But overall I think medicines are made to help you if you take it as you are supposed to and they can really help
You coop with any issues you are having. Good luck !


#17

I take it at bed time that way I don’t feel numb or drowsy :zzz:


#18

Good luck, @Bill_Phillips. I hope it helps you get back to some form of normal.
Lexapro was horrible for me, but I know a lot of folks who have had good results.
Always here if you need to talk.


#19

When did anyone start noticing side effects. Like is it normal to feel like your’re 7 feet tall? I’m really not joking. I’m not to worried as wellbrutin was brutal for 2 weeks but I was glad I stuck with it then.


#20

I started noticing side effects pretty quickly, can’t say feeling 7 feet tall was one of them though. The first two weeks is definitely a little weird.